4 doctors weighed in:

Can you be allergic to naloxone?

4 doctors weighed in
Dr. Robert Kwok
Pediatrics
1 doctor agrees

In brief: It is possible

It is possible to be allergic to any medication.
A medication has other ingredients, such as stabilizers, preservatives, pH buffers, etc..., and a person may be allergic to one of the other ingredients. Also, a person can be ok with the drug, but react to a breakdown product of the drug, or react to a "bound" combination of the drug+substance (the substance may be from the person's own body).

In brief: It is possible

It is possible to be allergic to any medication.
A medication has other ingredients, such as stabilizers, preservatives, pH buffers, etc..., and a person may be allergic to one of the other ingredients. Also, a person can be ok with the drug, but react to a breakdown product of the drug, or react to a "bound" combination of the drug+substance (the substance may be from the person's own body).
Dr. Robert Kwok
Dr. Robert Kwok
Thank
Dr. Heidi Fowler
Psychiatry

In brief: Hypersensitivity

Per Drugs.com “Allergic reactions including urticaria, rhinitis, dyspnea, Quincke's edema, anaphylactic shock
are very rare (less than 0.
01%) REF: https://www.drugs.com/sfx/naloxone-side-effects.html

In brief: Hypersensitivity

Per Drugs.com “Allergic reactions including urticaria, rhinitis, dyspnea, Quincke's edema, anaphylactic shock
are very rare (less than 0.
01%) REF: https://www.drugs.com/sfx/naloxone-side-effects.html
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Dr. Alan Wartenberg
Addiction Medicine

In brief: Yes

Allergy has been reported to every single chemical substance known, even with drugs usually used to treat allergy.
The allergy is sometimes to something else in the pill or medicine - a preservative, coloring agent or stabilizer. However, without knowing what reaction you had, i can't tell you if its allergy. If you were opiate dependent, and got naloxone, it makes you sick. That is not an allergy.

In brief: Yes

Allergy has been reported to every single chemical substance known, even with drugs usually used to treat allergy.
The allergy is sometimes to something else in the pill or medicine - a preservative, coloring agent or stabilizer. However, without knowing what reaction you had, i can't tell you if its allergy. If you were opiate dependent, and got naloxone, it makes you sick. That is not an allergy.
Dr. Alan Wartenberg
Dr. Alan Wartenberg
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
34 years in practice
976K people helped
Continue
111,000 doctors available
Read more answers from doctors